# SDR 97ZZZX3326

- Difficulty date: June 25, 1997
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4BR
- Make and model: Piper PA-32R-300
- Aircraft serial: 32R7780140
- System (JASC): 7110 · Engine Cowling System
- Part: Cowling
- Condition: Departed
- Location: Eng Top Cowl
- Part time: 4,008 hours
- Stage of operation: NR
- Nature of condition: D
- Precautionary procedure: O

## Discrepancy

INSTRUCTED FLIGHT RETURNED TO HOME BASE WITH FRONT RIGHT CORNER OF COWL DISLODGED AT THE PIN LOCATION AND RAISED UP .50 INCH.  UNIT WAS INSPECTED AND FIT OK.  SIDE LATCHES WERE ADJUSTED TO TIGHTEN UP ATTACHMENT ON PINS.  AIRCRAFT WAS FLOWN 250 MILES WITHOUT INCIDENT.  UPON DEPARTURE FOR RETURN TRIP, COWLING PIN FAILED ALLOWING TOP COWL TO LEAVE AIRCRAFT.  SUBSEQUENT DAMAGE WAS DONE TO RIGHT ELEVATOR.  LEFT ONE-THIRD OF COWL WAS STILL ATTACHED TO AIRCRAFT BY SIDE LATCHES.  LANDING WAS SAFELY MADE AT AIRPORT WITHOUT FURTHER INCIDENT.
